Jump to content

benzos inducing mania?


Recommended Posts

Ok, this question was supposed to be about rohypnol (flunitrazepam) specifically, but since that's not so popular a medication I'll broaden the question to any similar experience with benzodiazepines. Moderators please feel free to move if you think this belongs in the NOS forum. Well, the thing is, I often notice that when I take Rohypnol to sleep, I feel a little hyper and tending to the hypomanic side the next day. This shouldn't rise many eyebrows considering that rohypnol gives me a restoring, restful sleep I never get otherwise, but this mild to moderate hypomania gets dysphoric a little too frequently. I don't experience this with Dalmane (flurazepam), which instead gives me quite a hangover, and it seems to wane away when I use Rohypnol every night for a while. Is this just me, is it a rohypnol thing, or is it just the natural continuation of what made me drug myself down into sleep anyway?

Link to comment
Share on other sites

Miquel,

Hello.

I can't find a prescribing information sheet for rohypnol, since it isn't approved in the US. I check several benzos and found a couple that show paradoxical reactions, like agitation, mania, etc.

So yes it is possible for some benzos to cause such a reaction. The PI's say that if you experience these reactions you should discontinue use of the drug. I don't know whether the reaction is purely short term or whether there is the possibility for triggering a full blown manic episode, and destabilizing you long term. This is something you should discuss with your doctor.

a.m.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...